Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 8, 2018, 2:42 AM EST for Broward County, Palm Beach County, Florida. It took effect at Mar 8, 2018, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 2:42 AM EST (07:42 UTC)
- In effect from
- Mar 8, 2018, 10:00 AM EST
- Expired
- Mar 8, 2018, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
586 WWUS82 KMFL 080742 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 242 AM EST Thu Mar 8 2018 FLZ063-066>068-070>072-168-172-081545- /O.NEW.KMFL.FW.W.0001.180308T1500Z-180309T0000Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Inland Collier- Inland Broward-Metro Broward-Coastal Palm Beach-Coastal Broward- 242 AM EST Thu Mar 8 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR LOW RELATIVE HUMIDITY AND 20 FOOT WINDS FOR FIRE WEATHER ZONES 063... 066...067...068...070...071...072...168 AND 172... The National Weather Service in Miami has issued a Red Flag Warning...which is in effect from 10 AM this morning to 7 PM EST this evening. * Affected area...fire weather zones 063...066...067...068... 070...071...072...168 and 172. * Wind...northwest 20 foot wind around 15 mph. * Humidity...upper 20s to mid 30s for several hours late this morning into the afternoon. * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ RAG/ABH
1 follow-up statement
297 WWUS82 KMFL 081457 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 957 AM EST Thu Mar 8 2018 FLZ063-066>068-070>072-168-172-082300- /O.CON.KMFL.FW.W.0001.180308T1500Z-180309T0000Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Inland Collier- Inland Broward-Metro Broward-Coastal Palm Beach-Coastal Broward- 957 AM EST Thu Mar 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LOW RELATIVE HUMIDITY AND 20 FOOT WINDS FORO FIRE WEATHER ZONES 063...066...067... 068...070...071...072...168 AND 172... * Affected area...fire weather zones 063...066...067...068... 070...071...072...168 and 172. * Wind...20 foot wind around 15 to 20 mph * Humidity...upper 20s to mid 30s for several hours late this morning into the afternoon * Highest threat...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. * Impacts...any fires that develop will likely see extreme fire behavior. Outdoor burning is not recommended. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 12:42 AM EST, 2 hours earlier.
Area forecast discussion, Mar 8, 12:42 AM EST, 2 hours before
Area Forecast Discussion
National Weather Service Miami FL
1242 AM EST Thu Mar 8 2018
.AVIATION...
VFR will prevail through the forecast period. Winds will generally
be from the northwest at all terminals through the period. A few
periods of scattered clouds will be possible through this morning,
mainly above the 050 level. Decreasing clouds are expected by
late this afternoon with mostly clear skies by this evening.
&&
.PREV DISCUSSION... /issued 749 PM EST Wed Mar 7 2018/
UPDATE...
A cold was located slowly moving through the southern portion of
South Florida this evening and should continue to move southward
tonight into the Florida keys. This will allow for the drier and
cooler weather to work into South Florida from the north on the
northerly wind flow. The current forecast show this and no
changes are plan at this time for the zones. However, the winds in
the offshore Gulf waters have been at 15 to 20 knots this evening
and should continue through rest of tonight. Therefore, an SCEC
will be issued for the offshore Gulf waters in the evening
package.
UPDATE...54/BNB
PREV DISCUSSION... /issued 359 PM EST Wed Mar 7 2018/
HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH THURSDAY...
COOL AND VERY DRY AIR EXPECTED OVER SOUTH FLORIDA LATE THIS WEEK...
DISCUSSION...
TONIGHT THROUGH FRIDAY...
Low pressure just off the Mid Atlantic Coast will continue to
move east northeast tonight into Thursday into the Northern
Atlantic waters, as the associated cold front over the southern
portion of South Florida moves south into the Florida Straits.
This will allow for high pressure to build into the Florida
Peninsula from the north for late this week leading to northern
wind flow along with much drier and cooler weather for South
Florida.
Highs for Thursday and Friday will be only getting up into the
lower 70s over most of South Florida, except around 70 near Lake
Okeechobee and lower to mid 70s over the southeastern areas.
Lows tonight should get down to the mid to upper 40s around the
Lake Okeechobee region to the lower to mid 50s over the metro
areas. Lows on Thursday night will be a little bit cooler with
most of South Florida seeing lower to mid 40s, except for the
southeastern metro areas getting into the upper 40s to lower 50s
and around 40 for the areas west of Lake Okeechobee.
SATURDAY AND SUNDAY...
The high will move quickly to the east into the Atlantic waters
this weekend, as another low pressure develops over the Gulf Coast
States and moves east northeast into the Mid Atlantic States.
This will allow for another cold front to move southward down the
Florida Peninsula late this weekend and through South Florida
early Monday morning. Ahead of the cold front, the winds will
swing to a southerly direction by end of the weekend bringing in
some tropical moisture to the area from the south leading to
scattered showers. There could even be a few thunderstorms over
South Florida on Sunday. However, at this time it does not look
like the storms will be strong over South Florida as most of the
energy will be north of the area. But will continue to monitor
the conditions through the end of the week into early next week.
EXTENDED FORECAST...
High pressure will then build into the Southeastern United States
early next week allowing for mostly dry weather over South
Florida, except for some showers on Monday as the front clear the
area.
MARINE...
The northeast swell will continue to slowly decrease in the
Atlantic waters from 6 to 8 feet tonight to 2 to 4 feet by Friday
in Palm Beach Waters, and from 3 to 5 feet over rest of the
Atlantic waters tonight to 2 feet or less by Friday morning.
However, the winds will be northerly tonight with speeds of 15 to
20 knots before decreasing to 10 to 15 knots by Thursday afternoon
continuing to decrease to 10 knots by Friday. This will allow for
the Atlantic seas to be 7 to 9 feet tonight before slowly
decreasing to 5 to 7 feet by Thursday night in Palm Beach Waters
and 4 to 6 feet in rest of the Atlantic waters. Therefore, the SCA
will continue for all of the Atlantic waters through Thursday
evening and through Friday morning for Palm Beach Waters.
The High Risk of Rip Currents will also continue for the east
coast beaches through Thursday evening due to the northeast swells.
FIRE WEATHER...
The relative humidity should fall down into the upper 20s to
lower 30s Thursday afternoon, as the ERC's should be in the upper
20s to lower 30s over South Florida. However, the 20 foot winds at
this time should only get up to around 10 mph over South Florida
on Thursday afternoon. Therefore, no fire weather headlines will
be issued at this time for Thursday afternoon over South Florida,
but will continue to monitor the latest model runs.
The relative humidity on Friday should fall down into the upper
10s to lower 20s over most of South Florida, except for the metro
areas where the relative humidity should only fall down into the
mid 20s to lower 30s. The ERC's will again be in the upper 20s to
lower 30s, but the 20 foot winds will remain below the 15 mph
level. Therefore, no fire weather headlines is expected for
Friday for South Florida.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 46 71 56 75 / 0 0 0 10
Fort Lauderdale 50 72 59 75 / 0 0 0 10
Miami 52 73 60 76 / 0 0 0 10
Naples 48 71 54 78 / 0 0 0 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168-172-173.
AM...Small Craft Advisory until 7 PM EST this evening for AMZ651-671.
Small Craft Advisory until 4 PM EST Friday for AMZ650-670.
GM...None.
&&
UPDATE...54/BNB
DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...98/ABH
FIRE WEATHER...54/BNBHazardous weather outlook, Mar 7, 3:44 PM EST, 10 hours 58 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 344 PM EST Wed Mar 7 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 344 PM EST Wed Mar 7 2018 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... ...HAZARDOUS BOATING CONDITIONS FOR ATLANTIC WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents along all the Atlantic beaches. There is a moderate risk of rip currents along all Gulf Coast beaches. Waves: Seas in the Gulf Stream off Palm Beach County will still be around 10 feet tonight. A Small Craft Advisory is in effect for all Atlantic waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A high risk of rip currents is expected on Atlantic waters through at least Thursday evening. Cooler weather is expected late this week, with minimums around 40 degrees on Friday morning for inland southwest Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.